It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


hello all, just adding my two cents in. I commented early on in this thread and then was gone for nearly a couple of weeks for surgery. Everyone's body chemistry is uniquely theirs. Therefore, those who have taken tramadol/ultram and did not experience problems should not assume that others did not experience legitimate problems or that they somehow caused their own problems. Do not believe that as long as it is taken as prescribed for legitimate pain there are no risks. At the recommendation of my doctor, I agreed to switch to Tramadol after I home-detoxed from a tolerance dependency to Vicodin. I was prescribed it for low backpain and fibromyalgia, and it was taken only as directed by my doctor. My doctor stated that there would be no risks with the Tramadol. He was wrong. After several months I began experiencing the same familiar tolerance dependency symptoms. My doctor insisted it couldn't be because he believed it to be non-habit forming. So, I went with my own gut instincts about it. I knew the signs of tolerance dependency as I had just been through it the year before with Vicodin. Once I made that clear association, I knew what had to be done. For me, I have made a personal commitment to not taking any habit-forming drug on a long term basis; period. The WDs from Tramadol were worse than the WDs from Vicodin.

There is a legitimately serious problem with Tramadol for many. If you are not among the many who have had adverse personal experiences then great for you; you are lucky. But, for the rest of us we speak from our own unfortunate personal experiences. Tramadol was first thought to be a non-habit forming wonder drug alternative to opiate painkillers. It is not. Medical literature is changing and doctor's awareness are slowly evolving as a result of real experiences like these.

For those going through detox and post-detox WDs who are wondering if they will ever stablize and be normal again, yes you will. It just takes time. It actually takes longer with Tramadol than from the Vicodin. The body is a marvelous creation, and is designed to heal itself. You can shorten that time by exercising daily 20-30 min; any kind of exercise that gets your muscles moving...walking, swimming, treadmill, exercise bike. Exercising is the external demand signal from the body to the brain to go into high gear and work harder where the body starts producing "extra go-juice" to handle the extra demand.....it takes 20-30 min to get the factory fired up, and then when the external demand signal is stopped the resulting "extra go-juice" that was generated is now available to be used to help the body sensories regenerate more quickly.

Also, for those who have been on Tramadol more than a year, you need to know that you should not abruptly stop taking it. Current information is evolving regarding risks of seizure when the drug is abruptly stopped so if you choose to discontinue it, a taper step down processed would be best.

Everyone must make personal life management choices, including pain management choices, for themself. Do not acquiesce that choice to anyone other than yourself; not even to a doctor. Doctors are only human and they make mistakes like all the rest of us. It is your life. If you aren't steering it; then who is? Scarey thought.





All times are GMT -7. The time now is 06:25 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!